Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Burning and stabbing pain in stomach while eating. What could this be?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
Why is my stomach got a burning and stabbing pain, which hurts when I eat
Posted Sun, 10 Nov 2013 in Abdominal Pain
Answered by Dr. Shanthi.E 6 minutes later
Brief Answer:
It is probably GERD

Detailed Answer:

The burning and stabbing pain in the stomach which is also seen when eating is most commonly due to GERD (Gastro Esophageal Reflux Disease). It could also be due to Peptic Ulcer Disease (PUD).

This is not something serious; so please relax. You could try using a course of antacids like Capsule Omeprazole 20mg on empty stomach early in the morning for next 3 weeks. This would take care of the stomach acid secretion and keep it minimal. The medicine is available over the counter. Alternatively, you could take any drug belonging to proton pump inhibitors.

Watch over what you eat. I would suggest you to eat less spicy and less oily food. Take more of fruits and vegetables, and drink at least 3 litres of water. Stay away from stress as this can aggravate the problem as well.

Your symptoms should subside in 3 weeks time. Get well soon.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor